Alert archive / Louisiana / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 47, NWS Lake Charles, LA
NWS Lake Charles, LA issued this severe thunderstorm warning at Jun 2, 2003, 3:17 PM CDT for Vernon Parish, Louisiana. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 2, 2003, 3:17 PM CDT (20:17 UTC)
- Expired
- Jun 2, 2003, 3:45 PM CDT
- In force
- 28 min
- Issued by
- NWS Lake Charles, LA
- Area
- Counties, with a storm outline in the text
County Vernon Parish, LA
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 12:00Z, 8.3 hours before the alert went out and 120 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2019 J/kg
- Mixed-layer CIN
- -9 J/kg
- Mixed-layer LCL
- 692 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 60 m²/s²
- 0-3 km storm-relative helicity
- 48 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.7
The text
As transmitted, in the capitals the NWS used until 2016.
064 WUUS54 KLCH 022017 SVRLCH LAC115-022045- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LAKE CHARLES LA 317 PM CDT MON JUN 2 2003 THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... VERNON PARISH IN WEST CENTRAL LOUISIANA * UNTIL 345 PM CDT * AT 311 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER CENTRAL VERNON PARISH...NORTHWEST OF FORT POLKMOVING EAST AT 25 MPH. * THIS STORM WILL BE NEAR... LACAMP BY 325 PM CDT SEVERE THUNDERSTORMS PRODUCE WINDS IN EXCESS OF 60 MPH...DESTRUCTIVE HAIL...DEADLY LIGHTNING AND TORRENTIAL RAIN. CALL 337-477-5285 TO REPORT SEVERE WEATHER TO THE WEATHER SERVICE. LAT...LON 3122 9313 3105 9306 3112 9283 3132 9290 $$ 20
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 2, 2:09 PM CDT, 1 hour 8 minutes earlier.
Area forecast discussion, Jun 2, 2:09 PM CDT, 1 hour 8 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAKE CHARLES LA 155 PM CDT MON JUN 2 2003 .OVERVIEW... CHANCES OF RAIN TONIGHT AND MONDAY WILL DIMINISH AS INSTABILITY AND MOISTURE DECREASE. .SHORT TERM... LOW PRESSURE CENTER OVER NORTHERN ARKANSAS THIS EVENING WILL MOVE NORTHEAST OVERNIGHT. COLD FRONT TRAILING FROM THE LOW SOUTHWEST ACROSS NORTHEAST INTO CENTRAL TEXAS IS PROGGED TO MOVE SOUTH TO STALL OVER SOUTHERN PARTS OF THE FORECAST AREA TUESDAY NIGHT INTO WEDNESDAY. FRONT SHOULD MOVE BACK NORTH AS A WARM FRONT THURSDAY. A MID TO UPPER LEVEL SHORTWAVE TROUGH AXIS IS PROGGED TO MOVE INTO THE AREA TONIGHT. INCREASED INSTABILITY AHEAD OF THIS TROUGH WILL INCREMENT THE CHANCES OF RAIN SLIGHTLY TONIGHT AND TUESDAY. ATMOSPHERIC MOISTURE IS PROGGED TO DIMINISH TUESDAY NIGHT. .EXTENDED... ANOTHER COLD FRONT IS PROGGED TO MOVE SOUTHEAST ACROSS NORTHWEST LOUISIANA TO CENTRAL TEXAS SATURDAY MORNING. FRONT IS PROGGED TO DROP DOWN INTO CENTRAL LOUISIANA...INTERIOR SOUTHEAST TEXAS SUNDAY MORNING THEN MOVE BACK NORTH BY MONDAY MORNING. NEAR AND AHEAD OF THIS FRONT THERE WILL BE A CHANCE OF SHOWERS AND THUNDERSTORMS FRIDAY THROUGH MONDAY. .PRELIMINARY POINT TEMPS/POPS... KLCH 73 91 72 90 / 40 30 10 10 KBPT 74 91 73 90 / 30 30 10 10 KAEX 72 92 71 90 / 40 30 10 10 KLFT 73 91 72 90 / 50 30 10 10 .LCH WATCHES/WARNINGS/ADVISORIES... LA...NONE. 20
Hazardous weather outlook, Jun 2, 5:25 AM CDT, 9 hours 52 minutes before
LAZ027>033-041>045-051>055-TXZ180>182-201-215-216-030900- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAKE CHARLES LA 525 AM CDT MON JUN 2 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST TEXAS...CENTRAL... SOUTH-CENTRAL AND SOUTHWEST LOUISIANA. .DAY ONE...TODAY AND TONIGHT... SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP DURING THE MIDDLE OF THE AFTERNOON HOURS ACROSS THE LAKES REGION OF SOUTHEAST TEXAS AND CENTRAL LOUISIANA. STORMS TODAY WILL MOVE TO THE SOUTHEAST PRODUCING NUMEROUS CLOUD TO GROUND LIGHTNING STRIKES. SEVERE WEATHER IS NOT EXPECTED. HEAT INDICES WILL AGAIN REACH THE CENTURY MARK. A BURN BAN HAS ALSO BEEN DECLARED IN HARDIN JEFFERSON AND ORANGE COUNTIES IN SOUTHEAST TEXAS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH MONDAY. A CHANCE OF SHOWERS AND THUNDERSTORMS RETURNS ON TUESDAY AFTERNOON. SHOWERS AND THUNDERSTORMS LOOK TO SHUT-OFF ON WEDNESDAY ONLY TO MOVE BACK INTO THE FORECAST ON THURSDAY. CHANCES INCREASE INTO SATURDAY AS AN OLD TROPICAL SYSTEM MOVES ACROSS MEXICO AND INTO THE GULF. THIS SYSTEM IS EXPECTED TO MOVE INTO INTO SOUTHEAST TEXAS AND LOUISIANA ON FRIDAY AFTERNOON INTO SATURDAY MORNING. THE UPDATED U.S. DROUGHT MONITOR NOW SHOWS THE ENTIRE AREA SOUTH OF THE RED RIVER IN A MODERATE DROUGHT. .SPOTTER INFORMATION STATEMENT... SEVERE WEATHER IS NOT EXPECTED TODAY OR TONIGHT. THE ASSISTANCE OF STORM SPOTTERS, HAM RADIO OPERATORS, AND EMERGENCY MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER OPERATIONS...IS NOT REQUESTED AT THIS TIME.
Nearby
Severe Thunderstorm Warnings in Louisiana, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.